MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; BLOOD GLUOSE METER

NOVA BIOMEDICAL CORP. STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; BLOOD GLUOSE METER
Model Number 56222
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer complaint could not be confirmed or reproduced.The hospital confirmed that qc and linearity results were all within the manufacturer's range.The hospital also confirmed the patient's compromised circulation.Retained nova statstrip glucose test strips all met performance acceptance criteria when tested with linearity solution as well as with blood.Per the ifu, caution should be exercised when testing capillary whole blood due to potential pre-analytical variability in capilllary specimen collection.A capillary whole blood specimen relies upon an adequate, non-compromised capillary blood flow.The healthcare provider must be aware that a capillary whole blood specimen glucose result may not always be the same as an arterial or a venous whole blood glucose result, especially when the patient's condition is rapidly changing.If a capillary whole blood glucose result is not consistent with a patient's clinical signs and symptoms, glucose testing should be repeated with either an arterial or venous specimen on the statstrip glucose hospital meter system.No root cause was identified as the complaint was not able to be reproduced.A potential root cause is that the patient might not have been a good candidate for fingerstick (capillary) testing due to poor circulation.A dhr review was performed.No abnormalities or concerns were observed.The dhr indicated the released product met all specifications.No further action is recommended at this time.Nova will continue to monitor for this or similar events.
 
Event or Problem Description
69 year old male in critical care was given 2 amps of dextrose based on capillary glucose results obtained on the statstrip glucose hospital meter system.

Brand Name
STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Common Device Name
BLOOD GLUOSE METER
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham MA 02545 9141
Manufacturer (Section G)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham MA 02545 9141
Manufacturer Contact
patrick sinclair
200 prospect st
waltham, MA 02545-9141
7818940800
MDR Report Key16420057
Report Number1219029-2023-00001
Device Sequence Number15049235
Product Code PZI
UDI-Device Identifier00385480547901
UDI-Public00385480547901
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K181043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2024
Device Model Number56222
Device Catalogue Number54790
Device Lot Number0322325249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Initial Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age69 YR
Patient SexMale